Alert archive / Texas / Flash Flood Warnings in 2008
Flash Flood Warning 86, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Aug 21, 2008, 5:00 PM CDT for Freestone County, Texas. It was in force for 106 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 21, 2008, 5:00 PM CDT (22:00 UTC)
- Expired
- Aug 21, 2008, 6:46 PM CDT
- In force
- 106 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Freestone County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 162 km from the middle of the area, began a volume at 22:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 10.0 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 551 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 754 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KFWD 212200
FFWFWD
TXC161-220000-
/O.NEW.KFWD.FF.W.0086.080821T2200Z-080822T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
500 PM CDT THU AUG 21 2008
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHEASTERN FREESTONE COUNTY IN NORTH CENTRAL TEXAS
* UNTIL 700 PM CDT
* AT 459 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
A CLUSTER OF THUNDERSTORMS WITH HEAVY RAIN MOVING INTO THE
SOUTHEASTERN AREAS OF FREESTONE COUNTY...AND MOVING NORTHEAST AT
20 MPH. 1 TO 2 INCHES OF RAIN WILL FALL ON SATURATED GROUND AND
RUNOFF QUICKLY THROUGH 700 PM CDT.
* THE STORM PRODUCING THE HEAVY RAINFALL WILL OTHERWISE REMAIN OVER
MAINLY RURAL AREAS OF THE INDICATED COUNTY.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD TO
UNKNOWN DEPTHS. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY
MOST SPORT UTILITY VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO
REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES.
LAT...LON 3143 9620 3143 9623 3153 9630 3178 9594
3175 9589 3173 9587 3170 9587 3169 9586
3170 9584 3163 9578
$$2 follow-up statements
000
WGUS74 KFWD 212305
FFSFWD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
605 PM CDT THU AUG 21 2008
TXC161-220000-
/O.CON.KFWD.FF.W.0086.000000T0000Z-080822T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FREESTONE TX-
605 PM CDT THU AUG 21 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 PM CDT FOR
SOUTHEASTERN FREESTONE COUNTY...
BY 605 PM CDT...THE THUNDERSTORMS THAT PROMPTED THE WARNING HAD
DIMINISHED. HOWEVER...RADAR INDICATED THAT 1 TO 2 INCHES OF RAIN HAS
FALLEN IN PORTIONS OF EASTERN FREESTONE COUNTY. WITH SATURATED
SOILS...FLOODING ISSUES ARE LIKELY TO PERSIST BEYOND THE END OF THE
PRECIPITATION.
PLEASE REPORT FLOODING TO YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
LAT...LON 3143 9620 3143 9623 3153 9630 3178 9594
3175 9589 3173 9587 3170 9587 3169 9586
3170 9584 3163 9578
$$
25000
WGUS74 KFWD 212346
FFSFWD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
646 PM CDT THU AUG 21 2008
TXC161-212356-
/O.CAN.KFWD.FF.W.0086.000000T0000Z-080822T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FREESTONE TX-
646 PM CDT THU AUG 21 2008
...THE FLASH FLOOD WARNING FOR SOUTHEASTERN FREESTONE COUNTY IS
CANCELLED...
TO REPORT PREVIOUS FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
FORT WORTH.
LAT...LON 3143 9620 3143 9623 3153 9630 3178 9594
3175 9589 3173 9587 3170 9587 3169 9586
3170 9584 3163 9578
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 21, 3:48 PM CDT, 1 hour 12 minutes earlier.
Area forecast discussion, Aug 21, 3:48 PM CDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 348 PM CDT THU AUG 21 2008 .DISCUSSION... UPPER LEVEL TROUGH AXIS WILL REMAIN DRAPED ACROSS NORTH TEXAS FOR THE NEXT FEW DAYS. THIS WILL MAINTAIN THE CHANCE FOR PRIMARILY AFTERNOON SHOWERS AND STORMS. THE COVERAGE TOMORROW WILL BE MAINLY OVER THE SOUTHEAST HALF OF THE CWA...SIMILAR TO TODAY. THE CHANCES OF HIT OR MISS AFTERNOON SHOWERS/STORMS WILL EXPAND TO ENCOMPASS THE ENTIRE CWA OVER THE WEEKEND AS UPPER LEVEL SHEAR AXIS INTENSIFIES OVER THE REGION. THE BEST CHANCES OF SIGNIFICANT RAINFALL OR FLOODING WILL LIKELY REMAIN TO THE SOUTH OF THE CWA THIS WEEKEND...WHERE AN UPPER LEVEL LOW WILL MEANDER AROUND THE DEL RIO AREA. HIGH TEMPERATURES WILL WARM TO NEAR OR JUST SHY OF NORMAL AS LOW LEVEL THERMAL PROFILES INCREASE...BUT NO 100+ TEMPS ARE FORESEEN THROUGH THE NEXT SEVERAL DAYS. OVERALL...MAV/MEX MOS NUMBERS APPEAR REASONABLE. MEANWHILE...TROPICAL STORM FAY WILL BEGIN TO SLOWLY MOVE WEST ALONG THE NORTHERN GULF COAST BEFORE FINALLY GETTING PICKED UP IN THE WESTERLIES BY THE MIDDLE OF NEXT WEEK. FAY WILL BE CLOSE ENOUGH TO NORTH TEXAS FOR SOME INDIRECT EFFECTS ON SUNDAY AND MONDAY. THE LARGE CIRCULATION OF FAY SHOULD HELP SEND A WEAK FRONT/WIND SHIFT THROUGH NORTH TEXAS LATE SUNDAY WITH WINDS BECOMING NORTHEASTERLY BEHIND IT. THE HIGHEST COVERAGE OF CONVECTION WILL PROBABLY BE ON SUNDAY ALONG/AHEAD OF THIS WIND SHIFT. THEREAFTER THE DRIER NORTHEAST LOW LEVEL FLOW WILL PUSH THE DEEP MOISTURE SOUTH OF THE AREA...SO HAVE TAPERED OFF POPS TO JUST 10 PERCENT AFTER MONDAY. A RETURN TO MORE NORMAL LATE AUGUST WEATHER WILL OCCUR BY THE END OF NEXT WEEK - WITH LIGHT SOUTH WINDS...HIGHS IN THE MID-UPPER 90S...AND EXCEPT FOR THE ROUGE AFTERNOON SHOWER...MOSTLY SUNNY SKIES. TR.92 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 74 94 74 93 74 / 5 10 5 30 20 WACO, TX 74 92 73 91 71 / 20 20 10 40 20 PARIS, TX 71 91 71 90 70 / 10 20 10 30 20 DENTON, TX 73 95 72 94 71 / 5 10 5 30 20 MCKINNEY, TX 72 93 71 92 71 / 5 10 10 30 20 DALLAS, TX 74 94 74 93 74 / 5 10 10 30 20 TERRELL, TX 72 92 72 91 72 / 10 20 10 30 20 CORSICANA, TX 73 92 73 91 72 / 20 20 10 40 20 TEMPLE, TX 74 92 73 91 71 / 20 30 20 40 20 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 25/92
Hazardous weather outlook, Aug 21, 4:00 PM CDT, 1 hour before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 400 PM CDT THU AUG 21 2008 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-221100- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 400 PM CDT THU AUG 21 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS THROUGH THIS EVENING FOR THOSE AREAS THAT ARE EITHER SOUTH OF I-20 OR EAST OF I-35. THE BEST CHANCES WILL BE IN CENTRAL AND EAST TEXAS. HEAVY RAIN AND CLOUD TO GROUND LIGHTNING WILL BE THE PRIMARY HAZARDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE WILL BE A CHANCE OF THUNDERSTORMS FRIDAY THROUGH MONDAY. THE SEVERE THREAT OF SEVERE WEATHER WILL BE LOW...BUT WITH SATURATED SOILS...THE FLOODING THREAT WILL REMAIN. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE REQUESTED FOR FLOODING REPORTS...PRIMARILY ACROSS CENTRAL AND EAST TEXAS. 25
In the hours before
Special weather statement, Aug 21, 3:43 PM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
343 PM CDT THU AUG 21 2008
TXZ158-212115-
BELL TX-
343 PM CDT THU AUG 21 2008
...SIGNIFICANT WEATHER ADVISORY FOR...
SOUTH CENTRAL BELL COUNTY
AT 343 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 12 MILES SOUTHEAST OF HARKER HEIGHTS...OR ALONG
INTERSTATE 35 BETWEEN SALADO AND THE SOUTH BELL COUNTY LINE...MOVING
EAST AT 10 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE HOLLAND AND SALADO.
VERY HEAVY RAIN AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.
LAT...LON 3085 9758 3086 9760 3086 9762 3087 9763
3095 9763 3101 9739 3085 9740 3084 9757
TIME...MOT...LOC 2043Z 261DEG 8KT 3091 9755The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 20, 8:24 PM CDT | Areal Flood Advisory | FWD | Anderson, Freestone, Limestone | 3 hr |
| Aug 21, 2:46 PM CDT | Severe Thunderstorm Warning | FWD | Bell | 34 min |
| Aug 21, 3:04 PM CDT | Areal Flood Advisory | FWD | Bell | 116 min |
| Aug 21, 3:43 PM CDT | Special Weather Statement | FWD | Bell | 32 min |
| Aug 21, 3:50 PM CDT | Areal Flood Advisory | FWD | Bell | 115 min |
| Aug 21, 4:03 PM CDT | Flash Flood Warning | FWD | McLennan | 93 min |
| Aug 21, 4:09 PM CDT | Flash Flood Warning | FWD | Bell | 109 min |
| Aug 21, 4:24 PM CDT | Flash Flood Warning | FWD | Falls, Leon, Limestone, Milam, Robertson | 2 hr |
| Aug 21, 4:37 PM CDT | Flash Flood Warning | FWD | Anderson, Freestone | 113 min |
| Aug 21, 6:08 PM CDT | Areal Flood Advisory | FWD | Milam | 90 min |
Nearby
Flash Flood Warnings in Texas, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.